Hokkaido Mathematical Journal

On the stokes operator in general unbounded domains

Reinhard FARWIG, Hideo KOZONO, and Hermann SOHR

Full-text: Open access

Abstract

It is known that the Stokes operator is not well-defined in $L^q$-spaces for certain unbounded smooth domains unless $q=2$. In this paper, we generalize a new approach to the Stokes resolvent problem and to maximal regularity in general unbounded smooth domains from the three-dimensional case, see \cite{FKS1}, to the $n$-dimensional one, $n\geq 2$, replacing the space $L^q, 1\ltq\lt\infty$, by $\s{L}^q$ where $\s{L}^q = L^q\cap L^2$ for $q\geq 2$ and $\s{L}^q = L^q+L^2$ for $1\ltq\lt2$. In particular, we show that the Stokes operator is well-defined in $\s{L}^q$ for every unbounded domain of uniform $C^{1,1}$-type in $\R^n$, $n\geq 2$, satisfies the classical resolvent estimate, generates an analytic semigroup and has maximal regularity.

Article information

Source
Hokkaido Math. J. Volume 38, Number 1 (2009), 111-136.

Dates
First available in Project Euclid: 28 July 2009

Permanent link to this document
https://projecteuclid.org/euclid.hokmj/1248787007

Digital Object Identifier
doi:10.14492/hokmj/1248787007

Mathematical Reviews number (MathSciNet)
MR2501897

Zentralblatt MATH identifier
1170.76011

Subjects
Primary: 76D05: Navier-Stokes equations [See also 35Q30]
Secondary: 35Q30: Navier-Stokes equations [See also 76D05, 76D07, 76N10]

Keywords
General unbounded domains domains of uniform C^{1,1}-type Stokes operator Stokes resolvent Stokes semigroup maximal regularity

Citation

FARWIG, Reinhard; KOZONO, Hideo; SOHR, Hermann. On the stokes operator in general unbounded domains. Hokkaido Math. J. 38 (2009), no. 1, 111--136. doi:10.14492/hokmj/1248787007. https://projecteuclid.org/euclid.hokmj/1248787007


Export citation